Texas, 2005

Hail and Damaging Wind in Texas, July 11, 2005

July 11, 2005 · NWS HGX · 2 events in 1 county or zone

1 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$24,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 11, 11:27 AM CST, 2 hours 28 minutes earlier.

Area forecast discussion, Jul 11, 11:27 AM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1227 PM CDT MON JUL 11 2005

.UPDATE...
ISSUED AN UPDATE TO ACCOUNT FOR THE RAIN CURRENTLY OCCURRING OVER
JACKSON AND MATAGORDA COUNTIES AND MATAGORDA BAY.  STORMS WERE
ALSO DEVELOPING ALONG AND NEAR I-45 NORTH OF THE HOUSTON METRO
AREA A FEW HOURS EARLIER TODAY THAN FROM WHAT OCCURRED YESTERDAY.

PL-40

&&

.PREV DISCUSSION... (ISSUED 1021 AM CDT MON JUL 11 2005)

UPDATE...
THE SYNOPTIC PATTERN OVER SE TX THIS MORNING CONSISTED OF A
SURFACE TROUGH ASSOCIATED WITH THE REMNANTS OF DENNIS AND A BIT OF
A SURFACE RIDGE OVER THE FAR INLAND COUNTIES.  THE UPPER AIR
PATTERN SHOWED A TROUGH EXTENDING FROM DENNIS INTO THE
NORTHWESTERN GULF OF MEXICO AT 850 MB UP THROUGH 300 MB.  A RIDGE
ALOFT WAS SITUATED ACROSS THE SOUTHERN PLAINS INTO SE TX AT 850
AND 700 MB.  THE 12Z SOUNDINGS INDICATED A BIT OF AN INVERTED V
TYPE SOUNDING.  AN ACARS SOUNDING FROM IAH AT 1015Z WAS QUITE
SIMILAR TO THE 12Z CRP AND LCH SOUNDINGS.  ANOTHER ACARS SOUNDING
FROM IAH AT 1440Z SHOWED THE CAP WAS ALMOST COMPLETELY ERODED.
GIVEN THE TEMPERATURE/DEW POINT PROFILE ALOFT...THE SYNOPTIC
PATTERN...AND THE FACT THAT PW/S WERE FROM 1.6 TO 1.8 AND LI/S
FROM -6 TO -9...SCATTERED THUNDERSTORMS WILL PROBABLY OCCUR TODAY
AND ISOLATED STORMS MAY PRODUCE DAMAGING WIND.

WILL UP THE POPS OVER THE COASTAL WATERS FOR THIS MORNING AND
REALIGN THE 30 PERCENT POPS A BIT THIS AFTERNOON.  THE POSSIBILITY
OF DAMAGING WINDS HAVE ALREADY BEEN DISCUSSED IN THE HAZARDOUS
WEATHER OUTLOOK AND WILL NOT MENTION IN THE PUBLIC FORECAST --
FEEL THAT THIS WOULD BE BEST HANDLED IN THE SHORT TERM FORECAST
PRODUCT.

PL-40

HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
.TX...NONE.
.GM...NONE.

&&
Hazardous weather outlook, Jul 11, 6:00 AM CST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
700 AM CDT MON JUL 11 2005

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-121200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
700 AM CDT MON JUL 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT.
DAYTIME HEATING WILL COMBINE WITH ABUNDANT MOISTURE TO PRODUCE
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST TEXAS TODAY.
SIMILAR TO WHAT OCCURRED ON SUNDAY...CONDITIONS ARE FAVORABLE FOR ONE
OR TWO STORMS TO BRIEFLY BECOME SEVERE LATE THIS AFTERNOON. THE
PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING DOWNBURST WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 11, 12:45 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
145 PM CDT MON JUL 11 2005

TXZ213-227-237-238-111930-
BRAZORIA-FORT BEND-GALVESTON-HARRIS-
145 PM CDT MON JUL 11 2005

...STRONG THUNDERSTORMS OVER SOUTHERN HARRIS COUNTY...

AT 135 PM CDT...WEATHER RADAR SHOWED STRONG THUNDERSTORMS THAT WERE
LOCATED BETWEEN PEARLAND...HOBBY AIRPORT...AND THE RELIANT CENTER
ASTRODOME WERE DRIFTING WEST UNDER 10 MILES AN HOUR.  THESE STORMS
WERE PRODUCING RAINFALL OF 1 TO 1.5 INCHES PER HOUR AND MAY GENERATE
STRONG GUSTY WINDS OF UP TO 50 MPH.  THE STORMS WILL MOVE WEST INTO
THE MISSOURI CITY...MEYERLAND...AND SHARPSTOWN AREAS THROUGH 230 PM.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER
STATEMENTS CONCERNING THIS SEVERE WEATHER THREAT.

The radar

The Houston radar (KHGX), 61 km away, was scanning. The volume nearest the first event began at 19:57 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Harris

When
July 11, 1:55 PM CST
Where
Harris County, Humble
Measured
1 in hail
Property damage
$9,000
Reported by
EMERGENCY MANAGER
Coordinates
30.000, -95.250

Quarter-size hail at the intersection of Stagewood and Bishop Gate.

Thunderstorm Wind, Harris

When
July 11, 1:55 PM CST
Where
Harris County, Humble
Measured
54 kt (62 mph) estimated gust
Property damage
$15,000
Reported by
EMERGENCY MANAGER
Coordinates
30.000, -95.250

Trees and power lines down around the intersection of Stagewood and Bishop Gate.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458692, 5458693.